I have had posterior heel pain and edema for over 2 yrs. I finally decided to see podiatrist due to inability to walk without limping and pain that occurred with every step and it got to the point of shooting pain up my heel and leg even at rest. (I am unable to wear shoes that have a back without pain and it hurts to walk barefooted) I am also unable to stand on my tip toes on affected foot. I had an x-ray that showed a large posterior heel spur with bursitis. I have had 2 cortisone injections (1 week apart), wearing an air cast, and taking ibuprofin 200mg 3-4 times a day when I can remember. The swelling is down significantly, and the pain has improved some. If I am on it much it does swell more and becomes somewhat warm to touch compared to the other foot. I was wandering about the cortisone injections although they have seemed to make a difference, I have read alot about not having cortisone in the posterior heel region due to weaking the tendon. Any input is appriciated. Thanks
Cortisone injection may or may not be helpful as for the posterior heel spur with bursitis, In some cases a cortisone shot is placed into the area of the origin of the Plantar Fascia to rapidly reduce the amount of pain that is present. However, in many cases, a cortisone shot results in only a couple of weeks of pain relief and the problem is back with the same intensity of pain or even worse than before the cortisone shot.
Surgical intervention of either Heel Spur Syndrome or Plantar Fasciitis is rarely indicated and should be considered only after use of the night splint and / or the functional foot orthotic has failed.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.